Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 91, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 4, 2011, 12:54 PM EDT for 4 counties in Pennsylvania. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2011, 12:54 PM EDT (16:54 UTC)
- Expired
- Jun 4, 2011, 2:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Clarion County, PA, Forest County, PA, Jefferson County, PA, Venango County, PA
The radar
The State College radar (KCCX), 111 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 1:30 PM EDT | HAIL 0.75 | Oil City, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2779 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682
WUUS51 KPBZ 041654
SVRPBZ
PAC031-053-065-121-041800-
/O.NEW.KPBZ.SV.W.0091.110604T1654Z-110604T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1254 PM EDT SAT JUN 4 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA...
VENANGO COUNTY IN NORTHWEST PENNSYLVANIA...
FOREST COUNTY IN NORTHWEST PENNSYLVANIA...
NORTHERN CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA...
* UNTIL 200 PM EDT
* AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 22 MILES NORTHWEST OF COOPERSTOWN TO 17 MILES NORTHEAST OF
LYNCH...MOVING SOUTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLEASANTVILLE... BALLTOWN... LYNCH...
WEST HICKORY... OIL CREEK STATE PARK...
COOPERSTOWN... KELLETTVILLE... TIONESTA...
SUGARCREEK... OIL CITY... MARIENVILLE...
FRANKLIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF BLOWING DOWN NUMEROUS TREES. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 4114 7960 4150 8001 4163 7983 4163 7896
4144 7895 4144 7906 4136 7909 4136 7903
4138 7898 4137 7894 4128 7875 4120 7870
TIME...MOT...LOC 1653Z 320DEG 36KT 4169 8011 4178 7884
$$1 follow-up statement
920
WWUS51 KPBZ 041717
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
117 PM EDT SAT JUN 4 2011
PAC031-053-065-121-041800-
/O.CON.KPBZ.SV.W.0091.000000T0000Z-110604T1800Z/
JEFFERSON PA-VENANGO PA-FOREST PA-CLARION PA-
117 PM EDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR FOREST AND VENANGO COUNTIES IN NORTHWEST PENNSYLVANIA...AND
CLARION AND JEFFERSON COUNTIES IN WEST CENTRAL PENNSYLVANIA...
AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM COOPERSTOWN TO 19 MILES EAST
OF LYNCH...MOVING SOUTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEST HICKORY... PLEASANTVILLE... LYNCH...
BALLTOWN... OIL CREEK STATE PARK...
COOPERSTOWN... KELLETTVILLE... TIONESTA...
SUGARCREEK... OIL CITY... MARIENVILLE...
FRANKLIN...
THIS STORM HAS A HISTORY OF BLOWING DOWN NUMEROUS TREES. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 4114 7960 4150 8001 4163 7983 4163 7896
4144 7895 4144 7906 4136 7909 4136 7903
4138 7898 4137 7894 4128 7875 4120 7870
TIME...MOT...LOC 1717Z 320DEG 36KT 4151 7990 4159 7864
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:38 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 4, 12:38 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1238 PM EDT SAT JUN 4 2011 .SYNOPSIS... A WARM FRONT WILL MOVE NORTHEAST TOWARD THE REGION WITH AN UPPER LEVEL DISTURBANCE BRINGING THE CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING INTO EARLY SUNDAY. HIGH PRESSURE WILL BRING DRY CONDITIONS FOR THE FIRST PART OF THE COMING WEEK. && .NEAR TERM /THROUGH TONIGHT/... HAVE INCREASED POPS ACROSS EASTERN OHIO AND NORTHERN PA WITH THE EARLY AFTERNOON UPDATE. LINE OF STRONG THUNDERSTORMS IS CURRENTLY MOVING OFF LAKE ERIE...BUT INTENSITY IS EXPECTED TO DIMINISH WITH LITTLE CONVECTIVE INSTABILITY PRESENT INLAND. REST OF FORECAST REMAINS THE SAME. MOSTLY SUNNY SKIES FOR MUCH OF THE DAY AS RIDGE AXIS SHIFT EAST. SLIGHT RISK OF SEVERE THUNDERSTORMS MUCH OF REGION LATER THIS EVENING AND TONIGHT WITH ONE OR MORE POSSIBLE MCS DEVELOPING AS WARM FRONT MOVES NORTHEAST ACROSS TOP OF UPPER RIDGE ACROSS GREAT LAKES FOLLOWED BY ANOTHER SHORTWAVE CUTTING INTO THE UPPER RIDGE LATER TONIGHT AS COLD FRONT MOVES EAST. CHANCE POPS BY LATE AFTERNOON FAR NORTH THEN LIKELY POPS TONIGHT AS FRONT PUSHES ACROSS REGION. SEVERE THREAT WITH FRONT OVERNIGHT AND WILL HIGHLIGHT IN HWO. TEMPERATURES WILL HAVE A SOUTHWEST TO NORTHEAST GRADIENT WITH WARM ADVECTION PUSHING HIGHS INTO THE UPPER 80S SOUTHWEST. A MODEL MOS BLEND TONIGHT. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... UPPER RIDGE WILL BE FLATTENED BY SHORTWAVE BY SUNDAY ALLOWING COLD FRONT TO PUSH SOUTH OF THE MASON DIXON AS THE DAY PROGRESSES. EXPECT BULK OF LEFTOVER SHOWERS AND STORMS TO BE SOUTH OF PITTSBURGH ESPECIALLY EARLY SUNDAY BEFORE DRYING SUNDAY NIGHT. DRY SURFACE HIGH WILL SINK SOUTH ACROSS UPPER OHIO VALLEY FOR MONDAY AND TUESDAY WITH DRY AND MILD CONDITIONS. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... A WARM FRONT WILL MOVE INTO THE OHIO VALLEY TUESDAY NIGHT INTO WEDNESDAY. MODELS SHOW MOISTURE WILL BE INCREASING BUT BULK OF UPPER LEVEL SUPPORT WILL BE NORTH OF REGION WITH ONLY SLIGHT CHANCE POPS. EXPECT A BETTER CHANCE OF PRECIPITATION THURSDAY AND FRIDAY AS MID/UPPER RIDGE FLATTENS SOMEWHAT AND COUPLE OF SHORTWAVE TROUGHS RIDE ACROSS THE TOP OF THE RIDGE. TEMPERATURES WILL BE JUST ABOVE NORMAL SUNDAY THROUGH TUESDAY AND THEN SHOULD WARM TO 5 TO 10 DEGREES ABOVE NORMAL FOR THE LATTER HALF OF NEXT WEEK. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... HIGH PRESSURE MOVING SOUTHEAST OF THE AREA WILL ALLOW FOR VFR CONDITIONS TO PREVAIL MUCH OF THE DAY. IT IS POSSIBLE THAT A A FEW ISOLATED THUNDERSTORMS WILL DEVELOP ALONG A FRONTAL BOUNDARY STARTING AFTER 18Z AT KFKL/KDUJ AND MOVING SOUTHWARD INTO THE LATE AFTERNOON. CONFIDENCE ON TIMING OF INITIAL CONVECTION IS LOW SO ONLY HAVE CB GROUPS INITIALLY THIS AFTERNOON. THERE IS MORE CONFIDENCE IN SCATTERED THUNDERSTORMS DEVELOPING IN THE EVENING AND DIMINISHING TONIGHT. CB GROUPS ARE FORECAST WITH -SHRA ACROSS THE TERMINALS STARTING AT 21Z AT KFKL AND WORKING SOUTHEASTWARD ACROSS THE TERMINALS TO KMGW BY 01Z. A FEW OF THE STORMS MAY BECOME SEVERE THIS EVENING. THE BIGGEST THREAT WOULD BE FOR STRONG GUSTY SFC WINDS WITH IFR CONDITIONS IN AND NEAR THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WITH RESTRICTIONS WILL BE POSSIBLE SUNDAY MORNING...AND EARLY AFTERNOON AT KMGW...AS A COLD FRONT PUSHES SOUTH OF THE AREA. HIGH PRESSURE WILL THEN QUICKLY REBUILD WITH PREDOMINATELY VFR THROUGH TUESDAY. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WITH RESTRICTIONS WILL RETURN TUESDAY NIGHT INTO WEDNESDAY AS A FRONTAL BOUNDARY CROSSES THE AREA. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 4, 3:59 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 359 AM EDT SAT JUN 4 2011 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-022-050800- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 359 AM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-WVZ023-041-050800- GARRETT-PRESTON-TUCKER- 359 AM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 4, 12:40 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1240 PM EDT SAT JUN 4 2011
PAZ008-009-015-016-041745-
CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA-
1240 PM EDT SAT JUN 4 2011
...THUNDERSTORMS WITH HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
JEFFERSON...VENANGO...FOREST AND CLARION...
AT 1236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 27
MILES NORTHEAST OF LYNCH TO 25 MILES NORTHWEST OF COOPERSTOWN...OR
ALONG A LINE EXTENDING FROM 27 MILES NORTHEAST OF LYNCH TO 12 MILES
NORTH OF MEADVILLE...MOVING SOUTHEAST AT 35 MPH.
THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
PLEASANTVILLE... BALLTOWN... LYNCH...
WEST HICKORY... COOPERSTOWN...
OIL CREEK STATE PARK... KELLETTVILLE...
TIONESTA... FRANKLIN... OIL CITY...
MARIENVILLE... SENECA...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4144 7895 4144 7906 4136 7909 4136 7903
4138 7896 4129 7878 4122 7967 4154 7996
4163 7983 4163 7896The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:40 PM EDT | Special Weather Statement | PBZ | Forest, Venango | 65 min |
| Jun 4, 1:43 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Jefferson, Venango | 51 min |
| Jun 4, 2:22 PM EDT | Special Weather Statement | PBZ | Armstrong, Indiana | 53 min |
| Jun 4, 2:51 PM EDT | Special Weather Statement | PBZ | Westmoreland | 54 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.